[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 11, 1994

Possible Nafcillin-Warfarin Interaction

Author Affiliations

Memphis, Tenn

Arch Intern Med. 1994;154(7):822-824. doi:10.1001/archinte.1994.00420070152023
Abstract

There are multiple reports of drug interactions with warfarin in the literature. Many of these result in resistance to warfarin therapy due to enzyme inducers such as barbiturates, carbamazepine, and rifampin, with resulting decreased warfarin effect and prothrombin time (PT).1-3 Nafcillin is not well documented as an inducer of drug metabolizing enzymes, yet it appears to have this effect on warfarin.4 We recently observed a possible interaction between nafcillin and warfarin.

Report of a Case.  A 71-year-old woman was admitted with a 3-month history of left lower extremity swelling and a 3-week history of pain, tenderness, and edema. On admission, an attempted left lower leg ultrasound was unsuccessful due to swelling of the lower leg. Therefore, her admitting diagnosis was rule-out deep vein thrombosis vs cellulitis of the lower leg. Her medicines prior to admission included levothyroxine (0.125 μg daily), extended-release nifedipine (60 mg twice daily), extended-release potassium

First Page Preview View Large
First page PDF preview
First page PDF preview
×